# SDR 96ZZZX4838

- Difficulty date: July 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N204PC
- Make and model: Bolkms BO105S
- Aircraft serial: S895
- Engine: Allsn 250C20B
- System (JASC): 7412 · Exciter
- Part: Exciter
- Part number: 6899093
- Condition: Failed
- Location: Engine Ignition
- Part time: 648 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

START CIRCUIT BREAKER OPENED 1-2 SECONDS AFTER START INITIATED.  TROUBLESHOT AND FOUND HIGH TENSION SIDE OF IGNITION EXCITER SHORTED OUT.  REPLACED EXCITER.  THIS AIRCRAFT HAS CONTINUOUS IGNITION SYSTEM WHICH MUST BE OPERATED WHEN FLYING IN FALLING SNOW.  THIS SYSTEM OPERATES APPROXIMATELY 25 OF LAST 30 FLIGHT HOURS.  PERHAPS TOO MUCH FOR EXCITER UNIT.  AIRCRAFT SHOULD INCORPORATE AUTO-RELIGHT INSTEAD.
